MAUDE Adverse Event Report: AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEED TUBE, 16FR DILATOR; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEED TUBE, 16FR DILATOR; DH EF PERC PLACEMENT PRODUCTS
Model Number 98430
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Vomiting (2144); Peritonitis (2252); Abdominal Distention (2601); Cough (4457)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record and udi number are in-progress.All information reasonably known as of 25-nov-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp-(b)(4) this information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It is reported that a patient had a primary balloon gastrostomy inserted, using the t-fasteners to pexy the stomach.On post-operative day six the patient "presented very unwell and was found to have peritonitis secondary to three gastric perforations due to the t-fasteners cutting through the wall of the stomach." additional information received 04-nov-2025 stated "patient underwent elective gastrostomy insertion using the t-fastener introducer kit as per instructions.Uncomplicated procedure.Discharged home day 3.Presented to local hospital day 5 unwell and transferred for surgical review which revealed peritonitis due to 3 of the t-fasteners cutting through the stomach wall causing 3 perforations.The patient required a laparotomy, washout, repair of perforations and revision of gastrostomy.They remain very unwell on the paediatric intensive care unit." additional information received 06-nov-2025 stated:.20-month-old male patient with a background of pierre robin syndrome (tracheostomy for over year) and diamond-blackfan anaemia.Admitted to.On (b)(6) 2025 for insertion of laparoscopic assisted button gastrostomy for long term naso gastric tube (ngt) feeding and frequently coughing up ngt tubes.This is a routine procedure and was performed without any problems.[the patient] was discharged home on (b)(6) 2025 and care provided overnight by a community nursing team - no clinical issues noted.The patient presented to.(b)(6) 2025 with fever, bilious vomiting, abdominal distention.Free air seen on abdominal x-ray and ct showed large volume peritoneal fluid.[patient] was transferred to.(b)(6) 2025 and found to have feed leaking into the peritoneal cavity, with associated [four] quadrant peritonitis.He was taken to theatre for emergency laparotomy and required closure of [three] gastric perforations and revision of gastrostomy.Following surgery, [the patient] has remained very unwell on paediatric intensive care unit (picu).It is thought that the 't-fasteners', three of four used, to anchor the stomach to the abdominal wall may have eroded through the stomach wall and caused the leaks from the stomach, the fourth t-fastner was showing ischaemic necrosis but had not eroded through, as found by the operating surgeon (on (b)(6) 2025).
 
Additional Manufacturer Narrative
Additional information: b5.All information reasonably known as of 31-dec-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 25-nov-2025 stating: "part of one of the t- fastener ends has now been extruded via the patient¿s gastro-cutaneous fistula.".
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30356730, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The sample was received without any original packaging.No other components received as well.It was returned in a specimen tube.Prior to decontamination, upon opening the specimen tube, only a t-bar with small clear thread was seen.The sample was then decontaminated.When inspecting the returned component after decontamination, the same appearance was observed.Only a portion of t-bar assembly with small clear thread was noticed.The entirety of the returned t-bar was observed.The small thread that was attached into the t-bar completely detached while photographing under the microscope magnification.Root cause could not be determined.All information reasonably known as of 27-feb-2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
INTRODUCER KIT FOR GASTROSTOMY FEED TUBE, 16FR DILATOR
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key23661045
Report Number9611594-2025-00301
Device Sequence Number18409943
Product Code KGC
UDI-Device Identifier00350770984308
UDI-Public(01)00350770984308(240)109843006(11)250219(17)261227(10)30356730
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K080253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number98430
Device Catalogue Number98430
Device Lot Number30356730
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer11/25/2025
12/31/2025
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date12/31/2025
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age20 MO
Patient SexMale
Patient Weight10 KG